[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.120.181. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1995

Black Tongue Associated With Minocycline Therapy

Author Affiliations

Tel Hashomer, Israel

Dental Division Maccabi Health Care Hamered 27 Tel Aviv, Israel 68125

Tel Hashomer

Arch Dermatol. 1995;131(5):620. doi:10.1001/archderm.1995.01690170124028
Abstract

Minocycline therapy is associated with black discoloration of various tissues, including the thyroid gland,1 bones,2 and skin.3 A patient with black discoloration of the tongue that appeared 1 week after minocycline (300 mg/d) was administered for acne vulgaris is presented. This is the first report of tongue involvement as a sole untoward effect of minocycline therapy.

Report of a Case.  A 19-year-old woman was referred to the Department of Oral Medicine, Sheba Medical Center, Tel Hashomer, Israel, for black pigmentation in patchy forms appearing on the lateral and central aspects of the tongue, which was otherwise normal (Figure). The patient was in good health except for acne vulgaris for which she received minocycline (300 mg/d). She stated that the black discoloration of the tongue developed gradually 1 week after the drug was administered. The possibility of the adverse reaction of minocycline was raised and the patient decided

First Page Preview View Large
First page PDF preview
First page PDF preview
×